Bruising, hyperpigmentation, redness after fillers for acne scars? Am I still healing and will these issues go down soon?

Hi Its been 11 days since I had fillers to my acne scars. Although some swelling has gone done, I still have slightly a hyperpigmentation/bruising color and also redness and lumpiness around the injection sites. 

Doctor Answers 4

Bruising from Fillers

I am sorry for the problems that you are having.  The lumps and redness should be going away soon.  V-Beam laser can make the redness go away much faster.  I would recommend you returning to your treating physician for examination since it should not be so lumpy at this point.  Best, Dr. Green

Bruising from Fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I am sorry for the problems that you are having.  The lumps and redness should be going away soon.  V-Beam laser can make the redness go away much faster.  I would recommend you returning to your treating physician for examination since it should not be so lumpy at this point.  Best, Dr. Green

Fillers and Complications

I suggest speaking to your physician if you are concerned.  It takes a few weeks for the swelling to go down after fillers.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Fillers and Complications

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I suggest speaking to your physician if you are concerned.  It takes a few weeks for the swelling to go down after fillers.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Unusual reaction 11 days after fillers for scars

This is most unusual. If bruising occurs, its usually within the first day, and should resolve by day 11. This is an usual reaction, my suggestion is to consult the specialist you had the fillers with. You should feel lumps, but not see lumps with acne scar filling. 

All the best

Dr Davin Lim 
Laser dermatologist
Brisbane, Australia. 

Unusual reaction 11 days after fillers for scars

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This is most unusual. If bruising occurs, its usually within the first day, and should resolve by day 11. This is an usual reaction, my suggestion is to consult the specialist you had the fillers with. You should feel lumps, but not see lumps with acne scar filling. 

All the best

Dr Davin Lim 
Laser dermatologist
Brisbane, Australia. 

Injecting Acne Scars & Hyperpigmenation & Redness

Hello John:

Thanks for your question. A picture and a more complete description of what you had injected would be helpful. In general, I do not see issues 11 days post injection for acne scars because the injections themselves are shallow and rarely bruise.

When I treat acne scars in my practice, the most commonly used collagen stimulator/filler I opt for is Bellafil made by Suneva. It has recently demonstrated a 5 year duration profile, so it is a long lasting filler, which in my personal experience has even lasted longer than that in my patients. (I have patients that I have been injecting with this product or its predecessor up to 8 years ago) When carefully injected, it performs beautifully under acne scars, lifting and smoothing out areas and making remarkable improvement. Because of its longevity in your tissue, I would only seek out a Board Certified specialist as well as someone with extensive experience with the product itself.

As far as the hyperpigmentation, if it is a result of the acne, I would encourage you to be using products containing hydroquinone, to lighten the skin and regulate pigment production. Redness can aslo be treated using a laser which targets redness or vascularity, or also with IPL. 

Lumpiness persisting beyond 10 days is not what I generally see, so I would encourage you to go back to your original injector, or if he or she is not a board certified dermatologist, try finding someone who is and getting their advice after personally seeing the injection points. 

I know you didn't ask this, but I know the price of this treatment is tops on many patients mind and in my practice, I charge $1000 per syringe of Bellafil, and it is rare that a patient uses more that 2 syringes.

Thank you.

SS

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

Injecting Acne Scars & Hyperpigmenation & Redness

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hello John:

Thanks for your question. A picture and a more complete description of what you had injected would be helpful. In general, I do not see issues 11 days post injection for acne scars because the injections themselves are shallow and rarely bruise.

When I treat acne scars in my practice, the most commonly used collagen stimulator/filler I opt for is Bellafil made by Suneva. It has recently demonstrated a 5 year duration profile, so it is a long lasting filler, which in my personal experience has even lasted longer than that in my patients. (I have patients that I have been injecting with this product or its predecessor up to 8 years ago) When carefully injected, it performs beautifully under acne scars, lifting and smoothing out areas and making remarkable improvement. Because of its longevity in your tissue, I would only seek out a Board Certified specialist as well as someone with extensive experience with the product itself.

As far as the hyperpigmentation, if it is a result of the acne, I would encourage you to be using products containing hydroquinone, to lighten the skin and regulate pigment production. Redness can aslo be treated using a laser which targets redness or vascularity, or also with IPL. 

Lumpiness persisting beyond 10 days is not what I generally see, so I would encourage you to go back to your original injector, or if he or she is not a board certified dermatologist, try finding someone who is and getting their advice after personally seeing the injection points. 

I know you didn't ask this, but I know the price of this treatment is tops on many patients mind and in my practice, I charge $1000 per syringe of Bellafil, and it is rare that a patient uses more that 2 syringes.

Thank you.

SS

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.